Alert archive / Maine / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 20, 2020, 4:46 PM EDT for Piscataquis County, Maine. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2020, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 20, 2020, 4:55 PM EDT
- In force
- 9 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Piscataquis County, ME
The radar
The Portland,ME radar (KGYX), 152 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100
WUUS51 KCAR 202046
SVRCAR
MEC021-202115-
/O.NEW.KCAR.SV.W.0004.200620T2046Z-200620T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
Issued by National Weather Service Gray ME
446 PM EDT Sat Jun 20 2020
The National Weather Service in CARIBOU MAINE has issued a
* SEVERE THUNDERSTORM WARNING FOR...
Southwestern Piscataquis County in north central Maine...
* Until 515 PM EDT.
* At 446 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 miles west of Kingsbury
Plantation, or 17 miles west of Guilford. THIS STORM WAS NEARLY
STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
Blanchard and Kingsbury Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4527 6969 4510 6965 4512 6966 4514 6966
4527 6970
TIME...MOT...LOC 2046Z 249DEG 3KT 4513 6975
$$
Hanes1 follow-up statement
802
WWUS51 KCAR 202055
SVSCAR
Severe Weather Statement
National Weather Service CARIBOU ME
Issued by National Weather Service Gray ME
455 PM EDT Sat Jun 20 2020
MEC021-202105-
/O.CAN.KCAR.SV.W.0004.000000T0000Z-200620T2115Z/
Piscataquis ME-
455 PM EDT Sat Jun 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PISCATAQUIS
COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4527 6969 4510 6965 4512 6966 4514 6966
4527 6970
TIME...MOT...LOC 2050Z 249DEG 3KT 4513 6974
$$
HanesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:05 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 20, 4:05 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
405 PM EDT Sat Jun 20 2020
.SYNOPSIS...
High pressure will drift south of the region tonight into
Sunday. A trough of low pressure will slowly begin to approach
the region through Wednesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
This evening, a large cumulus field populates much of the
inland area. NW flow still across the North Woods has some
clearing, where convection has so far been impeded by downslope
off higher terrain near the St. Lawrence river. The other clear
area is stable air moving inland from the Downeast coast. This
has briefly offered some lift for convection over central
Washington county and thus a few thunderstorms, but they have
been short lived. Another boundary is slowly approaching the
eastern NB border from the east. This will have a similar
effect, kicking off isolated to scattered thunderstorms mainly
across central areas through late evening. Model soundings do
have PWATs closing in on 1.5 inches across the area, so storms
that do maintain some strength amid the low shear (less than
10-15 kt) but moderate CAPE (MU close to 2500 j/kg) environment
could contain brief heavy downpours.
Tonight, dew points again rise with some lower cloud expected
to develop. Some patchy fog could develop across all areas after
midnight. This will burn off quickly in the morning, with some
lingering along the coast and coastal waters.
Sunday offers a similar environment. Instability will be in the
area to capitalize off any lift entering the region, but shear
is low. A boundary is expected to approach from the west during
the afternoon that will kick off scattered thunderstorms mainly
across the Central Highlands and North Woods. But as observed
today, other boundaries will have capability to create quick
towering cu and thus a brief thunderstorm cannot be ruled out
further S and E towards the NB border. Kept gusty wind wording
out for now, and will let later shifts assess. However some CAM
guidance does show storm development merging into brief lines or
bows, but do not feel confident in these at this time given the
low shear. High temperatures will be a couple degrees cooler,
but remain warm for the just the second day of Summer.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Sun evng wl feature showers and tstms dying off with loss of diurnal
htg acrs the northwest. Srly flow wl keep a moist and increasingly
humid airmass mvg into the region thru the pd. Mins wl be in the 60s
Mon and Tue morning with 50s likely along the coast.
Each aftn wl feature showers and thunderstorms dvlpg drg aftn
heating. Locally hvy rainfall and torrential downpours look possible
on Mon aftn with increasing pw values and very small Corfidi vectors.
Outside of the immediate coast, inland locations wl continue to top
out in the 80s and possibly around 90 Mon and Tue afternoon.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Upr lvl ridge wl continue into the middle of the week bfr H5 low
begins to appch the Great Lakes Wed night with ridge slowly
flattening. Best chc for showers and thunderstorms wl be on Wed
aftn ahead of the front as it heads out of Canada with a pre-
frontal trough likely setting up over the area.
Cold front bisects the area Thu morning but big upr low hangs
back to the west sending s/wvs acrs the region with additional
chances for showers each afternoon. Expect gradually decreasing
high temps thru the end of the week, though still well above
normal.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR through this evening. HUL and possibly PQI could
see VCTS this evening through 2z, though CB is expected to be
very isolated. Tonight, all TAF sites will see patchy fog,
though largest impacts to vis will be towards BGR and BHB where
LIFR will be possible w/ lower ceilings. Elsewhere, MVFR will be
possible. Light winds tonight through Sunday turning SE.
Isolated to scattered showers and thunderstorms will again be
possible Sunday afternoon mainly for FVE and CAR/PQI.
SHORT TERM:
Sun night-Tue night...Mainly VFR outside of a localized MVFR
tstm each afternoon. Downeast terminals may see IFR vsbys in fog
each morning. Light S wind.
Wed...Localized MVFR in -tsra for all terminals with exception
of KBHB. S 5-10kts.
Wed night-Thu...MVFR/IFR possible in showers and/or fog. SW
5-10kts.
&&
.MARINE...
NEAR TERM: Below SCA criteria conditions continuing. Patchy to
areas of fog will develop along the coast and coastal waters
after midnight, becoming thinner Sunday. SE winds with wave
heights 2 to 3 ft.
SHORT TERM: Winds and seas below SCA through Thu. Biggest hazard
will be areas of fog over the waters reducing visibilities
through the period, especially during the nighttime hours.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 9 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Cornwell
Short Term...Farrar
Long Term...Farrar
Aviation...Cornwell/Farrar
Marine...Cornwell/FarrarHazardous weather outlook, Jun 20, 3:32 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 332 PM EDT Sat Jun 20 2020 MEZ001>006-010-011-015>017-031-032-211945- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 332 PM EDT Sat Jun 20 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. A few thunderstorms are expected this afternoon into early evening, mainly from the Maine Central Highlands into Northeastern Maine. Stronger storms may contain gusty winds and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very warm temperatures continue through the mid week with increasing humidity expected. Afternoon thunderstorms are possible through mid week, some may contain heavy downpours Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-211945- Coastal Hancock-Coastal Washington- 332 PM EDT Sat Jun 20 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-211945- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 332 PM EDT Sat Jun 20 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Areas of dense marine fog late tonight. Mariners should factor this into their planning if expected to be out on the waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Areas of dense marine fog will be possible Sunday right into Tuesday. Mariners should factor this into their planning if expected to be out on the waters. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:06 PM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 24 hr |
| Jun 20, 7:46 PM EDT | Areal Flood Advisory | CAR | Aroostook, Penobscot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.